Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2017, Article ID 7861857, 5 pages
https://doi.org/10.1155/2017/7861857
Case Report

A Mysterious DRESS Case: Autoimmune Enteropathy Associated with DRESS Syndrome

1Division of Gastroenterology and Hepatology, Mayo Clinic, Scottsdale, AZ, USA
2Department of Laboratory Medicine and Pathology, Mayo Clinic, Scottsdale, AZ, USA

Correspondence should be addressed to Abimbola Adike; ude.oyam@alobmiba.ekida

Received 5 September 2017; Accepted 26 October 2017; Published 26 November 2017

Academic Editor: Hirotada Akiho

Copyright © 2017 Abimbola Adike et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Bocquet, M. Bagot, and J. C. Roujeau, “Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS),” Seminars in Cutaneous Medicine and Surgery, vol. 15, no. 4, pp. 250–257, 1996. View at Publisher · View at Google Scholar · View at Scopus
  2. E. A. Swanson, L. Low, and B. V. Naini, “Severe enterocolitis associated with antiepileptic-induced drug reaction with eosinophilia and systemic symptoms,” Human Pathology, vol. 45, no. 9, pp. 1973–1977, 2014. View at Publisher · View at Google Scholar · View at Scopus
  3. T. Shiohara, M. Inaoka, and Y. Kano, “Drug-induced hypersensitivity syndrome (DIHS): a reaction induced by a complex interplay among herpesviruses and antiviral and antidrug immune responses,” Allergology International, vol. 55, no. 1, pp. 1–8, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. S. H. Kardaun, P. Sekula, L. Valeyrie-Allanore et al., “Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study,” British Journal of Dermatology, vol. 169, no. 5, pp. 1071–1080, 2013. View at Publisher · View at Google Scholar · View at Scopus
  5. K. G. Blumenthal, S. U. Patil, and A. A. Long, “The importance of vancomycin in drug rash with eosinophilia and systemic symptoms (dress) syndrome,” Allergy and Asthma Proceedings, vol. 33, no. 2, pp. 165–171, 2012. View at Publisher · View at Google Scholar · View at Scopus
  6. S. L. Fernando, “Drug-reaction eosinophilia and systemic symptoms and drug-induced hypersensitivity syndrome,” Australasian Journal of Dermatology, vol. 55, no. 1, pp. 15–23, 2014. View at Publisher · View at Google Scholar · View at Scopus
  7. P. Cacoub, P. Musette, V. Descamps et al., “The DRESS syndrome: a literature review,” American Journal of Medicine, vol. 124, no. 7, pp. 588–597, 2011. View at Publisher · View at Google Scholar · View at Scopus
  8. M. Eshki, L. Allanore, P. Musette et al., “Twelve-year analysis of severe cases of drug reaction with eosinophilia and systemic symptoms: a cause of unpredictable multiorgan failure,” JAMA Dermatology, vol. 145, no. 1, pp. 67–72, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. M. Tohyama, K. Hashimoto, M. Yasukawa et al., “Association of human herpesvirus 6 reactivation with the flaring and severity of drug-induced hypersensitivity syndrome,” British Journal of Dermatology, vol. 157, no. 5, pp. 934–940, 2007. View at Publisher · View at Google Scholar · View at Scopus
  10. Z. Husain, B. Y. Reddy, and R. A. Schwartz, “DRESS syndrome: Part II. Management and therapeutics,” Journal of the American Academy of Dermatology, vol. 68, no. 5, pp. 709.e1–709.e9, 2013. View at Publisher · View at Google Scholar · View at Scopus
  11. Y. Kano, M. Tohyama, M. Aihara et al., “Sequelae in 145 patients with drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms: survey conducted by the Asian Research Committee on Severe Cutaneous Adverse Reactions (ASCAR),” Journal of Dermatology, vol. 42, no. 3, pp. 276–282, Mar 2015. View at Google Scholar
  12. Y.-C. Chen, C.-Y. Chang, Y.-T. Cho, H.-C. Chiu, and C.-Y. Chu, “Long-term sequelae of drug reaction with eosinophilia and systemic symptoms: a retrospective cohort study from Taiwan,” Journal of the American Academy of Dermatology, vol. 68, no. 3, pp. 459–465, 2013. View at Publisher · View at Google Scholar · View at Scopus
  13. Y. Ushigome, Y. Kano, T. Ishida, K. Hirahara, and T. Shiohara, “Short- and long-term outcomes of 34 patients with drug-induced hypersensitivity syndrome in a single institution,” Journal of the American Academy of Dermatology, vol. 68, no. 5, pp. 721–728, 2013. View at Publisher · View at Google Scholar · View at Scopus
  14. Y.-C. Yang, S.-T. Jou, Y.-H. Chang, J.-S. Liang, and W.-T. Lee, “Hemophagocytic syndrome associated with antiepileptic drug,” Pediatric Neurology, vol. 30, no. 5, pp. 358–360, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. N. M. Gentile, J. A. Murray, and D. S. Pardi, “Autoimmune enteropathy: a review and update of clinical management,” Current Gastroenterology Reports, vol. 14, no. 5, pp. 380–385, 2012. View at Publisher · View at Google Scholar · View at Scopus
  16. S. Akram, J. A. Murray, D. S. Pardi et al., “Adult autoimmune enteropathy: Mayo Clinic Rochester experience,” Clinical Gastroenterology Hepatology, vol. 5, pp. 1282–1290, 2007, A relatively large experience with adult AIE. View at Google Scholar